Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 49, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Sep 29, 2000, 3:03 PM MDT for San Miguel County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 29, 2000, 3:03 PM MDT (21:03 UTC)
- Expired
- Sep 29, 2000, 3:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 123 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGJT 292104
SVRGJT
COC113-292145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
303 PM MDT FRI SEP 29 2000
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION CONTINUES THE
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SAN MIGUEL COUNTY IN WEST CENTRAL COLORADO
* UNTIL 345 PM MDT
* AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER WEST CENTRAL SAN MIGUEL COUNTY NEAR
EGNAR...OR ABOUT 27 MILES EAST OF MONTICELLO...MOVING EAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL SAN MIGUEL COUNTY THROUGH 345 PM MDT
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU
ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAND JUNCTION.
LAT...LON 3805 10894 3789 10889 3794 10831 3815 10836
{
.ENDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:00 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 29, 2:00 PM MDT, 1 hour 3 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT FRI SEP 29 2000 THUNDERSTORM ACTIVITY SUBSIDED ONLY SLIGHTLY DURING THE MORNING HOURS. LINE REDEVELOPED OVER CENTRAL UT BY LATE MORNING AND IS NOW STRETCHED ACROSS CWA...FROM CENTRAL MOUNTAINS IN CO TO ABAJO MTS IN UT. AND CONVECTION CONTINUES TO DEVELOP OVER CENTRAL UT. LINGERING INSTABILITY FROM OVERNIGHT ACTIVITY BEING ENHANCED BY JET SPEED MAX WORKING UP FROM AZ...CATCHING CWA UNDER LEFT FRONT QUAD. SATELLITE WATER VAPOR IMAGERY SHOWS LOW OFF SOUTHERN CA COAST SENDING A NARROW STREAM OF MOISTURE WITH SOME EMBEDDED DISTURBANCES INTO CWA. PRECIPITABLE WATER ANALYSIS SHOWS VALUES BETWEEN 0.50 AND 0.75 INCHES ACROSS CWA WITH HIGHER VALUES OVER EXTREME SOUTHWEST CO. SO...TYING THIS ALL TOGETHER...HAVE LEFT THE MENTION OF THUNDERSTORMS TONIGHT. HOWEVER AM NOT CONFIDENT ACTIVITY STRICTLY DIURNAL IN NATURE DUE TO THE MANY FACTORS MENTIONED ABOVE...AND HAVE TAKEN OUT EVENING WORDING. DYNAMICS NOT OVERLY IMPRESSIVE SATURDAY...BUT WILL HAVE SOME LINGERING LOW LEVEL MOISTURE AND INSTABILITY. WILL KEEP MENTION OF AFTERNOON ACTIVITY. SUNDAY...WILL HAVE DISTURBANCES EMBEDDED IN WESTERLY FLOW SKIRTING THE NORTHERN BORDER OF THE CWA...AND GRADIENTS BEGIN TO TIGHTEN. WILL PUT IN SHOWERS OR THUNDERSTORMS NORTH AND OVER THE MOUNTAINS ALONG WITH BREEZY CONDITIONS. FOR EXTENDED...MRF SHOWING GOOD RUN TO RUN CONSISTENCY...WESTERLY FLOW TO MOST ENERGY FROM INCOMING SYSTEMS NORTH OF CWA THROUGH TUESDAY. LATEST RUN SHOWS MORE AMPLIFICATION IN TROUGH DUE IN WEDNESDAY. OTHER EXTENDED MODELS ON SAME PAGE WITH UKMET SLIGHTLY MORE PROGRESSIVE. WILL MAKE ONLY MINOR CHANGES TO MONDAY AND TUESDAY. THICKNESSES ALL FALL WEDNESDAY AND GRADIENTS TIGHTEN. WILL SEPARATE OUT WEDNESDAY FOR COOLER TEMPERATURES AND WINDY CONDITIONS. GL .GJT...NONE.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:21 PM MDT | Severe Thunderstorm Warning | GJT | San Miguel | 39 min |
| Sep 29, 3:45 PM MDT | Severe Thunderstorm Warning | GJT | San Miguel | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.